Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 127, NWS Des Moines, IA

July 24, 2008Adair County, Adams County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 24, 2008, 6:59 AM CDT for Adair County, Adams County, Iowa. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2008, 6:59 AM CDT (11:59 UTC)
Expired
Jul 24, 2008, 11:00 AM CDT
In force
4 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Adair County, IA, Adams County, IA

The radar

The Des Moines radar (KDMX), 103 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:30 AM CDTHEAVY RAIN 5.812 S Fontanelle, IAFROM KCCI TV VIEWER. SMALL CREEK NEAR THEIR FARM WELL OVER ITS BANKS WHICH EVENTUALLY FEEDS THE EAST NODAWAY RIVER.
Jul 24, 10:15 AM CDTFLASH FLOOD4 Se Prescott, IAADAMS COUNTY LAW ENFORCEMENT REPORTED HIGHWAY 34 CLOSED AT SYCAMORE AVENUE NEAR STRINGTOWN DUE TO WATER OVER THE ROAD...COUNTY ROAD H45 CLOSED SOUTHEAST OF CORNING AND ANOTHER COUNTY ROAD CLOSED NEAR MOUNT ETNA...AS WELL AS WIDESPREAD STREET FLOODING IN PRESCO
Jul 24, 10:49 AM CDTHEAVY RAIN 7.512 S Fontanelle, IASTILL RAINING LIGHTLY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 196 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 12.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 241204
FFWDMX
IAC001-003-241600-
/O.NEW.KDMX.FF.W.0127.080724T1159Z-080724T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
659 AM CDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA...
  NORTHEASTERN ADAMS COUNTY IN SOUTHWEST IOWA...

* UNTIL 1100 AM CDT

* AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.  RADAR 
  ESTIMATES SHOW ANYWHERE FROM THREE TO FIVE INCHES OF RAIN HAS
  FALLEN THIS MORNING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRIDGEWATER AND PRESCOTT.  STREAMS AND CREEKS INCLUDED ARE THE
  MIDDLE NODAWAY RIVER...BROWN BRANCH AND EAST NODAWAY RIVER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4116 9492 4116 9471 4138 9470 4116 9437
      4116 9448 4091 9448 4090 9465

$$
4 follow-up statements
000 
WGUS73 KDMX 241329
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
829 AM CDT THU JUL 24 2008

IAC001-003-241600-
/O.CON.KDMX.FF.W.0127.000000T0000Z-080724T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IA-ADAIR IA-
829 AM CDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHWESTERN ADAIR AND ADAMS COUNTIES...

AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN AND FLASH FLOODING OVER 
THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BRIDGEWATER...PRESCOTT...AND CORNING.

AT 730 AM CDT...A MEMEBER OF THE PUBLIC REPORTED OVERNIGHT RAINFALL 
ACCUMULATION OF 5.8 INCHES AND CREEKS OVER THEIR BANKS...AT A FARM 
12 MILES SOUTH OF FONTANELLE. AUTOMATED WEATHER STATIONS REPORTED 
ACCUMULATIONS OF AROUND 3 INCHES SINCE MIDNIGHT NEAR FONTANELLE AND 
CORNING.

THUNDERSTORMS CONTINUE TO AFFECT ADAMS...ADAIR...AND SURROUNDING 
COUNTIES...AND ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH TO AN 
INCH ARE POSSIBLE IN THE WARNED AREA THROUGH 930 AM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4116 9492 4116 9471 4138 9470 4116 9437
      4116 9448 4091 9448 4090 9465

$$

LEE
000 
WGUS73 KDMX 241430
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
930 AM CDT THU JUL 24 2008

IAC001-003-241600-
/O.CON.KDMX.FF.W.0127.000000T0000Z-080724T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IA-ADAIR IA-
930 AM CDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHWESTERN ADAIR AND ADAMS COUNTIES...

AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN AND FLASH FLOODING OVER 
THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BRIDGEWATER...PRESCOTT...AND CORNING.

AN AUTOMATED STATION NEAR FONTANELLE HAS RECORDED OVER FIVE INCHES 
OF RAINFALL SINCE MIDNIGHT...AND THUNDERSTORMS CURRENTLY AFFECTING 
THE WARNED AREA WILL PRODUCE OVER ONE INCH OF ADDITIONAL RAINFALL IN 
SOME LOCATIONS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4116 9492 4116 9471 4138 9470 4116 9437
      4116 9448 4091 9448 4090 9465

$$

LEE
000 
WGUS73 KDMX 241521
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 AM CDT THU JUL 24 2008

IAC001-003-241600-
/O.CON.KDMX.FF.W.0127.000000T0000Z-080724T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IA-ADAIR IA-
1021 AM CDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHWESTERN ADAIR AND ADAMS COUNTIES...

AT 1019 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BRIDGEWATER...PRESCOTT...AND CORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LOCAL LAW ENFORCEMENT HAS REPORTED WIDESPREAD FLOODING PROBLEMS IN 
ADAMS COUNTY...INCLUDING CLOSURE OF HIGHWAY 34 NEAR STRINGTOWN DUE 
TO WATER OVER THE ROAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4116 9492 4116 9471 4138 9470 4116 9437
      4116 9448 4091 9448 4090 9465

$$

LEE
000 
WGUS73 KDMX 241601
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 AM CDT THU JUL 24 2008

IAC001-003-241610-
/O.EXP.KDMX.FF.W.0127.000000T0000Z-080724T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IA-ADAIR IA-
1100 AM CDT THU JUL 24 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN ADAIR AND
ADAMS COUNTIES...

RAIN HAS LARGELY ENDED ACROSS THE WARNED AREA...AND THE THREAT OF 
DANGEROUS FLASH FLOODING HAS DIMINISHED. HOWEVER...WIDESPREAD URBAN 
AND CREEK FLOODING IS STILL OCCURRING AND WATERS WILL BE SLOW TO 
RECEDE...THEREFORE THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN 
AREAL FLOOD WARNING.

LAT...LON 4116 9492 4116 9471 4138 9470 4116 9437
      4116 9448 4091 9448 4090 9465

$$

LEE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:40 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 24, 2:40 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
240 AM CDT THU JUL 24 2008

.SHORT TERM...TODAY
EVOLUTION OF CURRENT MCS IS OBVIOUSLY PRIMARY FORECAST CONCERN THIS
MORNING WHICH LINES UP QUITE WELL WITH DECENT MOISTURE CONVERGENCE
ASSOCIATED WITH 30-40KT LLJ NOTED ON 305/310K ISENT SFCS.  THIS
CONVERGENCE REACHES S CENTRAL/SE SECTIONS BY 12Z-15Z SO HAVE BOOSTED
POPS TO CATEGORICAL IN THOSE LOCATIONS AND DIMINISHED NRN PORTIONS.
CONVECTION SHOULD HAVE NO PROBLEM SUSTAINING ITSELF AND WILL LIKELY
INCREASE SOMEWHAT.  LIFTING PARCELS FROM VARIOUS ELEVATED LEVELS ON
THE RUC DEPICT STEADY 1500-2000 J/KG CAPES WITH DECREASING CIN AND
CONVECTION BEING ROOTED LOWER.  EFFECTIVE SRH AND ESPECIALLY
EFFECTIVE SHEAR SUFFICIENT FOR ORGANIZATION AS WELL...ESPECIALLY IF
STORMS BECOME ROOTED LOWER AS CINS SUGGEST SO MAY SEE A GRADUAL
INCREASE IN SVR THREAT TOWARD DAYBREAK.  HEAVY RAINS WILL BE A
CONCERN AS WELL WITH PWS AROUND TWO INCHES...13KFT WCDS...AND CELLS
TRACKING OVER SAME LOCATIONS.

AIRMASS SHOULD STABILIZE SOMEWHAT DURING THE AFTERNOON WITH NO REAL
FORCING MECHANISM NOTED SO HAVE SLIGHTS/CHANCES LINGERING BY
THEN...MAINLY SRN PORTIONS.  SREF AND ESPECIALLY NAM RAW TEMPS ARE
NOT TOO BULLISH ON TEMPS WITH NAM SUGGESTING AREAS OF POST-PCPN
STRATUS SO WENT AT OR JUST BELOW GUIDANCE...LOWER END NE.

.LONG TERM...TONIGHT THROUGH WEDNESDAY
FRONTAL BOUNDARY TO BE IN PLACE FROM NORTHEAST TO SOUTHWEST ACROSS
THE CWA BY THIS EVENING...WITH MUCH OF CWA IN THE WARM SECTOR. FAIR
AMOUNT OF INSTABILITY WITH BEST SFC BASED CAPE SITUATED ACROSS THE
SOUTHWESTERN CWA. MAY SEE SOME ISOLATED STORMS INITIALLY WITH
DAYTIME HEATING...BUT EXPECT MAJORITY OF CONVECTION WITH APPROACHING
SHORTWAVE THROUGH INTO THE LATER EVENING/OVERNIGHT HOURS AS LLJ
STRENGTHENS. MOISTURE EXPECTED TO POOL AHEAD OF APPROACHING WEAK
COOL FRONT SITUATED ACROSS ERN NE/WC IOWA...WITH PWATS APPROACHING
TWO INCHES. MAIN ACTIVITY STILL EXPECTED ALONG THE FRONTAL BOUNDARY
THROUGH THE EARLY EVENING...WITH EVERYTHING PUSHING EASTWARD
OVERNIGHT. FRIDAY INTO SATURDAY...MAIN FRONTAL BOUNDARY TO BE
SOMEWHAT WASHED OUT...BUT IN VICINITY OF THE SRN CWA. NORTHWEST FLOW
PATTERN CONTINUES...WITH MAIN WEAK DISTURBANCES DROPPING SOUTHEAST
OUT OF THE NORTHERN ROCKIES INTO THE AREA. HARD TO NAIL DOWN TIMING
AND PLACEMENT...BUT INSTABILITY TO REMAIN GREATEST ACROSS THE
SOUTHERN HALF OF THE CWA INTO FRIDAY NIGHT AND SATURDAY...AS SFC
HIGH PRESSURE/DRIER AIR BEGINS TO BUILD SOUTHEASTWARD INTO NORTHERN
IOWA. LITTLE CHANGES MADE INTO THE EXTENDED RANGE...AS
WESTERN/CENTRAL US UPPER RIDGING FLATTENS SOME. HOWEVER STILL LOOKS
LIKE TREND FOR WEAK WAVES TO TRAVERSE THE RIDGE...AND IMPACT THE
AREA ALLOWING FOR UNSETTLED CONDITIONS TO CONTINUE THROUGH THE
WEEKEND INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...24/06Z
LIGHT SHOWERS CONTINUE MOVE OVER CENTRAL IOWA THOUGH IS FALLING WITH
VFR CONDITIONS. THUNDERSTORMS DEVELOPING WEST OF THE MISSOURI RIVER
AND WILL MOVE INTO WRN IA LATER TONIGHT. MAIN SITES AFFECTED WILL BE
DSM THEN LATER OTM. MVFR CEILINGS EXPECTED FOR A PERIOD ALL SITES AS
THIS SYSTEM PASSES. ADDITIONAL MVFR CEILINGS MAINLY NORTH EXPECTED
AFTER 00Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BSS
LONG TERM...MJA
AVIATION...DONAVON
Hazardous weather outlook, Jul 24, 5:00 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT THU JUL 24 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-251000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
500 AM CDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM CHANCES ARE EXPECTED TO CONTINUE THROUGH THE
DAY...INTO TONIGHT AS A FRONTAL BOUNDARY REMAINS STALLED OUT
ACROSS THE AREA. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH ANY
OF THE THUNDERSTORM ACTIVITY...WITH DAMAGING WINDS AND LARGE HAIL
THE MAIN SEVERE THREATS. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE
THUNDERSTORM ACTIVITY TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS MUCH OF THE AREA FRIDAY
INTO THE WEEKEND AND EARLY NEXT WEEK...AS THE AREA REMAINS IN AN
UNSETTLED WEATHER PATTERN. THERE IS A SLIGHT RISK OF SEVERE
WEATHER FRIDAY INTO FRIDAY NIGHT...BUT THE CHANCES FOR SEVERE
WEATHER INTO THE UPCOMING WEEKEND AND EARLY NEXT WEEK ARE STILL
UNCERTAIN AT THIS TIME. THE MAIN SEVERE THREATS FOR FRIDAY INTO
FRIDAY NIGHT ARE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT...AND
AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT.

ALBRECHT

In the hours before

Local storm report, Jul 24, 3:46 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
346 AM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     HEAVY RAIN       CRESTON AIRPORT         41.02N 94.36W
07/24/2008  M3.83 INCH       UNION              IA   AWOS

&&

SMALL
Local storm report, Jul 24, 6:46 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
646 AM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      2 SW BEACONSFIELD       40.78N 94.08W
07/24/2008                   RINGGOLD           IA   LAW ENFORCEMENT

            WATER OVER COUNTY ROAD J25 DUE TO LOTTS CREEK...BETWEEN
            COUNTY HIGHWAY P64 AND COUNTY HIGHWAY P68...JUST NORTH OF
            KELLERTON.

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:36 AM CDTFlash Flood WarningDMXRinggold, Union9 hr
Jul 24, 3:58 AM CDTFlash Flood WarningDMXCass6 hr
Jul 24, 8:31 AM CDTRiver Flood WarningDMXDecatur54 hr
Jul 24, 9:53 AM CDTFlash Flood WarningDMXDecatur2 hr
Jul 24, 10:55 AM CDTAreal Flood WarningDMXAdair, Adams14 hr
Jul 24, 11:53 AM CDTAreal Flood WarningDMXDecatur6 hr
Jul 24, 12:24 PM CDTAreal Flood WarningDMXRinggold, Union6 hr
Jul 24, 1:43 PM CDTRiver Flood WarningDMXTaylor5 hr
Jul 24, 4:00 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Cass, Clarke, Davis and 8 more15 hr
Jul 24, 6:33 PM CDTAreal Flood WarningDMXRinggold6 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.